I have this problem often. This is most common when there are stressors like a felt need to be quick with a response. The pot in the hand is a loss of focus.
I find that it helps to try to act with purpose rather than in an assumed natural flow. By this I mean, as I pick up the pot, I am thinking or planning my next move. Expecting the next move to come naturally or instinctively will lead to these situations. Some of us call them brain farts. They are embarrassing, and we can't believe they came out of us.
It helps to learn to stop to think. This means clearing your mind of conflicting thoughts and stimuli. I even close my eyes to try to get my focus. When my wife sees me close my eyes, she recognizes that I am struggling.
Glad to hear you found a neuro who at least will listen. I doubt the MRI or EEG will show anything. But it will help him rule out more serious injuries. It might be worthwhile to ask if the MRI could include images with your head turned sharply to the right and left. This can show weakness in the cervical ligaments.
My best to you.
Mark in Idaho
59 years old, retired due to disability, married 33 years, father of three, grandfather of four, Suffered a serious concussion at 10 years old (1965) stopped most driving after last concussion at 46 years old (2001), Post Concussion Syndrome/Multiple Concussion/Impact Syndrome with PTSD, immediate and short term visual and auditory memory problems, slowed processing speed, visual and auditory processing difficulties, insomnia, absence seizures, OCD, 14 concussions since first concussion at 8 years old, Taking paroxetine for 14 years and gabapentin for 12 years. Added L-Tryptophan and successfully stopped all paroxetine after 3 months of tapering down. I currently take 500 mgs of L-Tryptophan when I wake up, 500 mgs after breakfast with my vitamin regimen and 500 mgs late in the evening.
As of Nov 15th, Due to high stress issues resulting in PTSD, my docs put me on three meds. Clonazepam (Klonopin, a dreaded benzo but only for 30 days ) .125 mgs twice daily (Doc prescribed .25 mgs twice daily but half a tablet is doing good) , citalopram (Celexa), an SSRI , and olanzapine (Zyprexa), an atypical anti-psychotic before bed. I have lost over 30 pounds since mid July. The olanzapine is supposed to help me gain some of it back but it has just stopped the weight loss. They took me off the gabapentin. I am feeling better than I have in years.
I am also taking L-Theanine to help with GABA regulation
"Be Still and Know That I am God" Psalm 46:10